Alert archive / Nevada / River Flood Warnings in 2017
River Flood Warning 2, NWS Elko, NV
NWS Elko, NV issued this river flood warning at Feb 7, 2017, 6:24 PM PST for Elko County, Nevada. It was in force for 7 days.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2017, 6:24 PM PST (02:24 UTC)
- Expired
- Feb 14, 2017, 9:55 AM PST
- In force
- 7 days
- Issued by
- NWS Elko, NV
- Flood severity
- Minor
County Elko County, NV
The radar
The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 02:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Salmon Falls Creek near San Jacinto (SFLN2). The gauge peaked at 17.11 ft at Feb 10, 2017, 6:00 PM PST.
- Action stage
- 9 ft
- Minor stage
- 10 ft
- Moderate stage
- 11 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 13105000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
542 WGUS45 KLKN 080224 FLWLKN FLOOD WARNING NATIONAL WEATHER SERVICE ELKO NV 624 PM PST TUE FEB 7 2017 ...The National Weather Service in Elko has issued a Flood Warning for the following rivers in Nevada... Salmon Falls Creek Near Jackpot affecting Elko County For the Salmon Falls Creek, including Jackpot, minor flooding is occurring and moderate flooding is possible as river levels continue to increase. ...Minor flooding possible along Salmon Falls Creek... The stream gauge at Salmon Falls Creek indicates minor flooding is occurring with moderate flooding possible this evening and tonight. Roadways in the vicinity of Salmon Falls Creek, including US 93 south of Jackpot, could be impacted by rising waters. Salmon Falls Creek rest area is also susceptible to flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas... Stay tuned to developments by listening to noaa weather radio... A followup product will be issued later this afternoon... && NVC007-090224- /O.NEW.KLKN.FL.W.0002.170208T0224Z-000000T0000Z/ /SFLN2.1.ER.170208T0145Z.170208T0145Z.000000T0000Z.UU/ 624 PM PST TUE FEB 7 2017 The National Weather Service in Elko has issued a * Flood Warning for The Salmon Falls Creek Near Jackpot. * until further notice...or until the warning is cancelled. * At 5:45 PM Tuesday the stage was 10.0 feet. * Flood stage is 10.0 feet. * Forecasts are not issued for this location. this warning will remain in effect until the river falls below flood stage. * Impact...at 10.0 feet...Flood stage; minor flooding. $$
8 follow-up statements
387 WGUS85 KLKN 080414 FLSLKN FLOOD STATEMENT NATIONAL WEATHER SERVICE ELKO NV 814 PM PST TUE FEB 7 2017 For the Salmon Falls Creek, including Jackpot, Moderate flooding is occurring, with river levels forecasted to decrease later tonight or early Wednesday morning. Salmon Falls Creek Near Jackpot affecting Elko County For the Salmon Falls Creek, including Jackpot, moderate flooding is occurring and major flooding is possible. ...Moderate flooding occurring along Salmon Falls Creek... Salmon Falls Creek is rising rapidly and is now in moderate flood stage and could reach major flood stage later tonight. Roadways in the vicinity of Salmon Falls Creek, including US 93 south of Jackpot, will be impacted by rising waters. Salmon Falls Creek rest area is very susceptible to the ongoing flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through water. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Be especially cautious at night when it is harder to recognize the dangers of flooding. Stay tuned to developments by listening to noaa weather radio... A followup product will be issued later tonight... && NVC007-090414- /O.CON.KLKN.FL.W.0002.000000T0000Z-000000T0000Z/ /SFLN2.2.ER.170208T0145Z.170208T0345Z.000000T0000Z.UU/ 814 PM PST TUE FEB 7 2017 The Flood Warning continues for The Salmon Falls Creek Near Jackpot. * until further notice...Or until the warning is cancelled. * At 7: m PM Tuesday the stage was 11.1 feet. * Moderate flooding is occurring...No forecast is available. * Flood stage is 10.0 feet. * Forecasts are not issued for this location. this warning will remain in effect until the river falls below flood stage. $$
159 WGUS45 KLKN 090351 FLWLKN FLOOD WARNING NATIONAL WEATHER SERVICE ELKO NV 751 PM PST WED FEB 8 2017 Salmon Falls Creek Near Jackpot in Elko County. Minor flooding is occurring with moderate flooding expected. River levels are expected to decrease later tonight and early Thursday morning. ...Moderate flooding expected along Salmon Falls Creek... The stream gauge at Salmon Falls Creek indicates minor flooding is occurring. Stream levels continue to rise with moderate flooding is expected for the next few hours before water begins to recede later tonight. Roadways in the vicinity of Salmon Falls Creek, including US 93 south of Jackpot, could be impacted by rising waters. Salmon Falls Creek rest area is also susceptible to flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas... Stay tuned to developments by listening to noaa weather radio... A followup product will be issued later this afternoon... && NVC007-100351- /O.CON.KLKN.FL.W.0002.000000T0000Z-000000T0000Z/ /SFLN2.2.ER.170208T0145Z.170208T0830Z.000000T0000Z.UU/ 751 PM PST WED FEB 8 2017 The Flood Warning continues for The Salmon Falls Creek Near Jackpot. * until further notice...or until the warning is cancelled. * until further notice. * At 6:45 PM Wednesday the stage was 10.7 feet. * Flood stage is 10.0 feet. * Forecasts are not issued for this location. this warning will remain in effect until the river falls below flood stage. * Impact...at 10.0 feet...Flood stage; minor flooding. $$
329 WGUS45 KLKN 092207 FLWLKN FLOOD WARNING NATIONAL WEATHER SERVICE ELKO NV 207 PM PST THU FEB 9 2017 Salmon Falls Creek Near Jackpot affecting Elko County For the Salmon Falls Creek, including Jackpot, Major flooding is occurring, with river levels forecast to hold steady or rise slightly through the evening. ...Major flooding occurring along Salmon Falls Creek... PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas... Stay tuned to developments by listening to noaa weather radio... A followup product will be issued later this afternoon... && NVC007-102207- /O.CON.KLKN.FL.W.0002.000000T0000Z-000000T0000Z/ /SFLN2.3.ER.170208T0145Z.170209T2145Z.000000T0000Z.UU/ 207 PM PST THU FEB 9 2017 ...Observed flooding increased from Moderate to Major severity...The * Flood Warning continues for The Salmon Falls Creek Near Jackpot. * until further notice...or until the warning is canceled. * At 1:45 PM Thursday the stage was 13.2 feet. * Flood stage is 10.0 feet. * Forecasts are not issued for this location. this warning will remain in effect until the river falls below flood stage. * Impacts...Major flooding is occurring. US 93 is closed with multiple areas of water across the roadway. The rest stop along US 93 is also flooded. $$ JRM
403 WGUS45 KLKN 100729 FLWLKN FLOOD WARNING NATIONAL WEATHER SERVICE ELKO NV 1129 PM PST THU FEB 9 2017 A flood warning continues for Salmon Falls Creek Near Jackpot affecting northeast Elko County. For Salmon Falls Creek near Jackpot, Major flooding is occurring, with river levels forecasted to stay steady or increase to near historic levels. This is a life threatening situation. Salmon Falls Creek is near historic flood levels and is extremely dangerous. Do not go anywhere near the creek. Turn around. Don't drown. Don't get on the new because you drove into water over the road and died. && NVC007-110729- /O.CON.KLKN.FL.W.0002.000000T0000Z-000000T0000Z/ /SFLN2.3.ER.170208T0145Z.170210T0645Z.000000T0000Z.UU/ 1129 PM PST THU FEB 9 2017 The Flood Warning continues for The Salmon Falls Creek Near Jackpot. * until further notice. * At 10:45 PM Thursday the stage was 13.4 feet. * Flood stage is 10.0 feet. * Forecasts are not issued for this location. this warning will remain in effect until the river falls below flood stage. $$ BB
791
WGUS85 KLKN 130607
FLSLKN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
1007 PM PST SUN FEB 12 2017
For the Salmon Falls Creek, including Jackpot, Moderate flooding is
occurring, with river levels forecast to decrease.
This flood warning is based on estimated data and forecasts. The river
gage on Salmon Falls Creek south of Jackpot was severely damaged or
destroyed by the catastrophic flooding. The United States Geological
Survey who operates the gages has placed a temporary gage there for
the duration of the flood. Our many thanks to them for this.
US Highway 93 is open and thanks to law enforcement and road crews
for their efforts.
The river is still up out of banks in many spots and will continue
in flood through Tuesday. Again, this is an estimate.
Use NOAA Weather Radio or weather.gov/elko for official flooding
information. Use our Facebook page at US National Weather Service
Elko NV for unofficial information.
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME Mon Tue Wed
Salmon Falls Creek
Jackpot 10.0 11.5 Sun 10 PM 11.0 10.5 9.5
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas...
Turn around. Don't drown.
&&
NVC007-140607-
/O.CON.KLKN.FL.W.0002.000000T0000Z-000000T0000Z/
/SFLN2.3.ER.170208T0145Z.170210T0645Z.000000T0000Z.UU/
1007 PM PST SUN FEB 12 2017
The Flood Warning continues for
The Salmon Falls Creek Near Jackpot.
* until further notice...Or until the warning is cancelled.
* At 9: m PM Sunday the stage was 11.5 feet.
* Moderate flooding is occurring...No forecast is available.
* Flood stage is 10.0 feet.
* Forecasts are not issued for this location. this warning will
remain in effect until the river falls below flood stage.
$$550 WGUS85 KLKN 140836 FLSLKN FLOOD STATEMENT NATIONAL WEATHER SERVICE ELKO NV 1236 AM PST TUE FEB 14 2017 For the Owyhee River, including Mountain City, Major flooding is occurring, with river levels forecast to decrease.For the Salmon Falls Creek, including Jackpot, Moderate flooding is occurring, with river levels forecast to decrease. ...Moderate Flooding in occurring along Salmon Falls Creek... PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas... Stay tuned to developments by listening to noaa weather radio... A followup product will be issued later this afternoon... && NVC007-150836- /O.NEW.KLKN.FL.W.0014.170214T0836Z-000000T0000Z/ /OMCN2.3.ER.170213T2336Z.170214T0015Z.000000T0000Z.UU/ 1236 AM PST TUE FEB 14 2017 * Forecasts are not issued for this location. this warning will remain in effect until the river falls below flood stage. $$ NVC007-150836- /O.CON.KLKN.FL.W.0002.000000T0000Z-000000T0000Z/ /SFLN2.3.ER.170208T0145Z.170210T0645Z.000000T0000Z.UU/ 1236 AM PST TUE FEB 14 2017 The Flood Warning continues for The Salmon Falls Creek Near Jackpot. * until further notice...Or until the warning is cancelled. * Moderate flooding is occurring. * Flood stage is 10.0 feet. * Forecasts are not issued for this location. this warning will remain in effect until the river falls below flood stage. $$ LW
161 WGUS85 KLKN 140931 FLSLKN FLOOD STATEMENT NATIONAL WEATHER SERVICE ELKO NV 131 AM PST TUE FEB 14 2017 For the Salmon Falls Creek, including Jackpot, Moderate flooding is occurring, with river levels forecast to decrease. ...Moderate Flooding Occurring along Salmon Falls Creek... PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas... Stay tuned to developments by listening to noaa weather radio... A followup product will be issued later this afternoon... $$ NVC007-150931- /O.CON.KLKN.FL.W.0002.000000T0000Z-000000T0000Z/ /SFLN2.3.ER.170208T0145Z.170210T0645Z.000000T0000Z.UU/ 131 AM PST TUE FEB 14 2017 The Flood Warning continues for The Salmon Falls Creek Near Jackpot. * until further notice. * Moderate flooding is occurring. * Flood stage is 10.0 feet. * Forecasts are not issued for this location. $$ LW
532
WGUS45 KLKN 141755
FLWLKN
FLOOD WARNING
NATIONAL WEATHER SERVICE ELKO NV
955 AM PST TUE FEB 14 2017
For the Salmon Falls Creek, including Jackpot, higher flows
are occurring, with river levels forecast to remain steady
or slightly increase.
Due to the warming afternoon temperatures, runoff from
snowmelt continues to empty into Salmon Falls Creek. This
may cause additional slight rises in the creek, but ther
overall trends in river height remains mainly flat.
Therefore, the warning will be cancelled.
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME Wed Thu Fri
Salmon Falls Creek
Jackpot 10.0 + + + +
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around. Don't drown.
Stay tuned to your weather by finding us on social media
or visiting http://www.weather.gov/elko...
&&
NVC007-141825-
/O.CAN.KLKN.FL.W.0002.000000T0000Z-000000T0000Z/
/SFLN2.3.ER.170208T0145Z.170210T0645Z.000000T0000Z.UU/
955 AM PST TUE FEB 14 2017
* Flood stage is 10.0 feet.
* Forecasts are not issued for this location.
$$
86What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this river flood warning went out at Feb 7, 3:23 PM PST, 3 hours 1 minute earlier.
Area forecast discussion, Feb 7, 3:23 PM PST, 3 hours 1 minute before
Area Forecast Discussion National Weather Service Elko NV 323 PM PST Tue Feb 7 2017 .SYNOPSIS...Light valley rain showers and mountain snow showers will taper off through tonight. A brief break will last through Thursday night before another round of rain and snow impacts northern and central Nevada through Saturday. Drier weather will work into the Silver State through early next week. && .SHORT TERM...Tonight through Friday. Tonight and Wednesday. Light valley rain showers and mountain snow showers will taper off through tonight. The winds have been strong today with many east/west roads experiencing cross winds. This wind is also a snow eater wind, rapidly melting snow in the higher terrain. Refer to the Hydro section for more information about widespread flooding in northern Nevada. Wednesday will be warm, breezy, and mostly dry across the region. There could be some stray showers for the ID/NV border, but most places should stay dry. Thursday and Friday. Another storm system will approach the area on Thursday with additional rain/snow likely impacting the entire CWA. Rain will gradually changeover to snow, but accumulations will depend on how fast the moisture exits. The mountains are a sure bet to pick up modest accumulations with valley locations possibly picking up minor accumulations. Any snowfall for valley locations would likely occur late Friday afternoon across the north and evening/night across the I80 corridor and south. This additional rain could also worsen/enhance ongoing flooding. .LONG TERM...Friday night through next Tuesday. Friday night through Saturday. A trough axis will be moving through the Great Basin. A good fetch of moisture will pass over central Nevada and snow levels are low enough to be conducive to a final slug of snowfall accumulation for primarily White Pine County. Low temperatures will be in the 20s. Highs will be in the 40s. Saturday night through Tuesday. High pressure will build in to provide some drying with a warmer temperature regime. Low temperatures will be in the teens and 20s. Highs will range from the 40s to around 50 degrees. && .AVIATION...Light showers and MVFR conditions will be possible through Wednesday afternoon at KWMC KEKO KELY and KTPH. && .HYDROLOGY...Warm temperatures, gusty wind, and rain on snow has caused extensive flooding issues across northern Nevada. Localized flood reports continue to come in. Small streams are already running high and some could exceed bank-full. Water is continuing to pool up. Martin Creek in Humboldt County is running high and flooding issues are possible along roads in the Paradise Valley area. Big Cottonwood Creek is another area of concern. Other creeks and ditches in the area will lead to overland flooding. Several areas east of Elko such as Ryndon, Osino, Elburz and Wells have reported extensive flooding. Water is running across Highway 93 north and south of Wells in the town of wells, with some businesses flooding. At least one business in Spring Creek reported flooding inside the building. Waterways such as Spring Creek and Tenmile Creek are at capacity. && .LKN WATCHES/WARNINGS/ADVISORIES...None. && 94/92/92
In the hours before
Local storm report, Feb 7, 6:07 PM PST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
607 PM PST TUE FEB 7 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM NON-TSTM WND GST 8 E JARBIDGE 41.88N 115.26W
02/07/2017 M89 MPH ELKO NV MESONET
MESONET STATION POLE CREEK RAWS /POCN2/.
1122 AM NON-TSTM WND GST 4 SSW RUBY VALLEY 40.73N 115.22W
02/07/2017 M70 MPH ELKO NV MESONET
MESONET STATION RUBY VALLEY NDOT /RBYNV/.
0147 PM NON-TSTM WND GST 11 ESE KINGS RIVER VALL 41.65N 118.04W
02/07/2017 M63 MPH HUMBOLDT NV MESONET
MESONET STATION DOUBLE H RAWS /TR730/.
1103 AM NON-TSTM WND GST 5 SW RUBY VALLEY 40.73N 115.25W
02/07/2017 M62 MPH ELKO NV MESONET
MESONET STATION RUBY VALLEY RAWS /RBVN2/.
0811 AM NON-TSTM WND GST 3 WNW GREAT BASIN NATIO 39.02N 114.27W
02/07/2017 M60 MPH WHITE PINE NV MESONET
MESONET STATION MATHER RAWS /MTHN2/.
0537 PM NON-TSTM WND GST 6 SW PARADISE VALLEY 41.45N 117.63W
02/07/2017 M58 MPH HUMBOLDT NV MESONET
MESONET STATION MOREY CREEK RAWS /MORN2/.
0942 AM NON-TSTM WND GST 15 N TUSCARORA 41.54N 116.22W
02/07/2017 M58 MPH ELKO NV MESONET
MESONET STATION LONG HOLLOW RAWS /LONN2/.
&&
NWS ELKO NV
IRIS SYSTEMThe office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 6:25 PM PST | Areal Flood Warning | LKN | Humboldt | 36 hr |
| Feb 7, 9:21 PM PST | River Flood Warning | LKN | Lander | 22 days |
| Feb 7, 9:40 PM PST | Flash Flood Warning | LKN | Lander | 8 hr |
| Feb 8, 5:30 AM PST | Areal Flood Warning | LKN | Lander | 12 hr |
| Feb 8, 12:00 PM PST | Flash Flood Warning | LKN | Elko | 12 hr |
| Feb 8, 12:35 PM PST | Flash Flood Warning | LKN | Elko | 5 hr |
Nearby
River Flood Warnings in Nevada, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.